Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finding a boundary for a Menger manifold


Author: A. Chigogidze
Journal: Proc. Amer. Math. Soc. 121 (1994), 631-640
MSC: Primary 57Q12; Secondary 55P55, 57N99
DOI: https://doi.org/10.1090/S0002-9939-1994-1231030-5
MathSciNet review: 1231030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a characterization of k-dimensional $ (k \geq 1)$ Menger manifolds admitting boundaries in the sense of Chapman and Siebenmann.


References [Enhancements On Off] (What's this?)

  • [1] M. Bestvina, Characterizing k-dimensional universal Menger compacta, Ph.D. thesis, Univ. of Tennessee, Knoxville, 1984. MR 752801 (86g:54047)
  • [2] W. Browder, J. Levine, and G. R. Livesay, Finding a boundary for an open manifold, J. Math. 87 (1965), 1017-1028. MR 0189046 (32:6473)
  • [3] M. Brown, Some applications of an approximation theorem for inverse limits, Proc. Amer. Math. Soc. 11 (1960), 478-481. MR 0115157 (22:5959)
  • [4] T. A. Chapman, Lectures on Hilbert cube manifolds, CBMS Regional Conf. Ser. in Math., vol. 28, Amer. Math. Soc., Providence, RI, 1976. MR 0423357 (54:11336)
  • [5] T. A. Chapman and L. C. Siebenmann, Finding a boundary for a Hilbert cube manifold, Acta Math. 137 (1976), 171-208. MR 0425973 (54:13922)
  • [6] A. Chigogidze, Compacta lying in the n-dimensional universal Menger compactum and having homeomorphic complements in it, Mat. Sb. 133 (1987), 481-496. MR 911804 (89c:54071)
  • [7] -, Theory of n-shape, Uspekhi Mat. Nauk 44 (1989), 117-140. MR 1040271 (91g:57020)
  • [8] -, n-shapes and n-cohomotopy groups of compacta, Mat. Sb. 180 (1989), 322-335. MR 993228 (90f:54056)
  • [9] -, Classification theorem for Menger manifolds, Proc. Amer. Math. Soc. 116 (1992), 825-832. MR 1143015 (93a:55004)
  • [10] -, $ U{V^n}$-equivalence and n-equivalence, Topology Appl. 45 (1992), 283-291. MR 1180815 (94e:54019)
  • [11] R. H. Fox, On the Lusternik-Schnirelman category, Ann. of Math. 42 (1941), 333-370. MR 0004108 (2:320f)
  • [12] R. C. Lacher, Cell-like mappings and their generalizations, Bull. Amer. Math. Soc. 83 (1977), 495-552. MR 0645403 (58:31095)
  • [13] S. Metcalf, Finding a boundary for a Hilbert cube manifold bundle, Pacific J. Math. 120 (1985), 153-178. MR 808935 (87e:57027)
  • [14] L. C. Siebenmann, The obstruction to finding a boundary for an open manifold of dimension greater than five, Doctoral dissertation, Princeton Univ., Princeton, NJ, 1965.
  • [15] C. T. C. Wall, Fitness conditions for CW-complexes, Ann. of Math. 81 (1965), 56-69. MR 0171284 (30:1515)
  • [16] J. H. C. Whitehead, Combinatorial homotopy. I, Bull. Amer. Math. Soc. 55 (1949), 213-245. MR 0030759 (11:48b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q12, 55P55, 57N99

Retrieve articles in all journals with MSC: 57Q12, 55P55, 57N99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1231030-5
Keywords: n-homotopy equivalence, n-shape, Menger manifold
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society